Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 5, 2004, 5:12 PM CDT for Lincoln County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2004, 5:12 PM CDT (22:12 UTC)
- Expired
- May 5, 2004, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS53 KLBF 052212 SVRLBF NEC111-052300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 PM CDT WED MAY 5 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 600 PM CDT * AT 508 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF NORTH PLATTE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH PLATTE AROUND 520 PM CDT LAT...LON 4128 10106 4088 10103 4089 10056 4127 10056 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:25 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 5, 2:25 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT WED MAY 5 2004
...FORECAST CHALLENGE WITH THIS CYCLE IS THE CHANCE OF THUNDERSTORMS
ALONG AND EAST OF THE SURFACE BOUNDARY TONIGHT...
.DISCUSSION...
FOR TONIGHT, ISOLATED THUNDERSTORM DEVELOPMENT WILL BE IN THE
UNSTABLE MOIST AIR EAST OF ONEILL AND BROKEN BOW. IF ANYTHING
DEVELOPS IN THE WEST, IT WILL BE HIGH BASED AND UNLIKELY TO PRODUCE
MEASURABLE RAIN.
FOR THURSDAY, THE FRONT STALLS OVER SOUTHERN NEBRASKA.
CONVERGENCE ALONG THE FRONT AND ELEVATED 2D-FRONTOGENESIS COMBINE
TO GENERATE GENEROUS LIFT. HOWEVER, CONDENSATION PRESSURE DEFICITS
OF ABOUT 200MB WOULD PRECLUDE SIGNIFICANT PRECIPITATION.
TEMPERATURES OVER ALL BUT THE EXTREME SOUTHWEST WILL BE AT LEAST 10F
COLDER THAN TODAYS. IN FACT, 24 HOUR CHANGES IN THE 900MB
TEMPERATURES INDICATE -15F SOUTHWEST TO -24F NORTH CENTRAL. SO,
HIGHS ARE LIKELY TO RANGE FROM THE MID 70S IN THE NORTH CENTRAL
ZONES TO UPPER 80S EXTREME SOUTHWEST. AS THE FRONT RETREATS TO THE
NORTH, TEMPERATURES WILL RECOVER, BUT ONLY ZERO F NORTHEAST AND
SOUTHWEST TO +5F NORTHWEST.
THE FRONT THEN CONTINUES TO OSCILLATE FROM SOUTHERN SOUTH
DAKOTA TO NORTHERN NEBRASKA THROUGH THE WEEKEND. THIS ALLOWS FLOW
FROM THE GULF OF MEXICO TO EXTEND TO NORTHERN NEBRASKA THROUGH
MONDAY FOR THE MOST PART.
LAST NIGHTS GFSLR INDICATES A MORE ROBUST STORM SYSTEM MONDAY
AND TUESDAY THAN THE 04/00Z RUN DID. THIS IS IN LINE WITH LAST
NIGHTS ECMWF. SO, CONFIDENCE IS MODERATE IN THE SOLUTION. AS A
FRONT COMES INTO NEBRASKA SUNDAY, ANTECEDENT FLOW FROM THE GULF OF
MEXICO WILL PRECONDITION THE BOUNDARY LAYER WITH SPECIFIC HUMIDITY
OF 8G/KG. THEN, LOW LEVEL WARM ADVECTION AND CONVERGENCE WILL
COMBINE WITH ELEVATED 2D-FRONTOGENESIS AND LIFTED INDICES OF ZERO
TO -4F TO PRODUCE A DECENT CHANCE OF THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY.
&&
.SYNOPSIS...
SURFACE ANALYSIS SHOWED A LOW PRESSURE CENTER OVER CENTRAL
SOUTH DAKOTA WITH A WARM FRONT DRAPED DOWN THROUGH EASTERN NEBRASKA
AND A COLD FRONT ACROSS SOUTHWEST SOUTH DAKOTA AND NORTHEAST
WYOMING. THERE WAS ALSO A BOUNDARY/DRY LINE FROM ABOUT PIERRE THROUGH
AINSWORTH AND JUST WEST OF NORTH PLATTE TO IMPERIAL. TEMPERATURES
WERE IN THE LOW TO MID 80S EAST OF THE BOUNDARY WITH DEWPOINTS IN
THE LOWER 50S AND IN THE LOWER 90S JUST WEST OF IT WITH DEWPOINTS
IN THE 30S.
EAST OF THE DRY LINE, GOES DERIVED IMAGERY SHOWED TOTAL
PRECIPITABLE WATER VALUES OF 15-20MM AND LIFTED INDICES OF ZERO TO
-4C.
&&
.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHazardous weather outlook, May 5, 3:26 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT WED MAY 5 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-061030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 326 PM CDT WED MAY 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY THIS AFTERNOON ACROSS ALL OF THE OUTLOOK AREA. EXTREME FIRE DANGER MEANS...EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. EXPECT EXTREME AND ERRATIC FIRE BEHAVIOR. NO OUTDOOR BURNING SHOULD TAKE PLACE IN AREAS WITH EXTREME FIRE DANGER. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING...BEGINNING OVER THE SOUTHWEST AND EASTERN NEBRASKA PANHANDLE AND THEN SPREADING EAST ACROSS THE OUTLOOK AREA THROUGH THE EVENING. THERE IS LIMITED LOW LEVEL MOISTURE. ISOLATED STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA ON SUNDAY...WITH THUNDERSTORMS POSSIBLE ON MONDAY THROUGH WEDNESDAY ACROSS ALL OF THE OUTLOOK AREA. AT THIS TIME...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. POWER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.